Thunderstorm Wind, Wayne
- When
- July 27, 5:28 PM CST
- Where
- Wayne County, Piedmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 37.170, -90.720
Trees were reported down on power lines.
Isolated minor wind damage accompanied several severe storms. A weak frontal boundary was draped from the Great Lakes region to the Ozarks of Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated minor wind damage accompanied several severe storms. A weak frontal boundary was draped from the Great Lakes region to the Ozarks of Missouri. A small complex of thunderstorms formed along this boundary during the heat of the late afternoon and early evening hours. Surface dew points in the mid to upper 70's contributed to a very unstable atmosphere. Mixed layer capes were over 3000 j/kg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 27, 2:31 PM CST, 2 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 331 PM CDT Wed Jul 27 2022 .SHORT TERM...(Tonight through Friday night) Issued at 330 PM CDT Wed Jul 27 2022 Zonal flow at the mid-levels along with an east-west frontal boundary that will meander through the Quad State region will provide ample opportunity the rest of this week for some needed rainfall given the ongoing drought conditions, but does run the risk of some training induced flooding issues or damaging wind gusts. A stalled out boundary is located across the Quad State today. Patchy clouds have increased in coverage the last couple hours which has helped reduce some of the heating potential from dry conditions this afternoon. Heat index values peaking around 105 will remain possible in southern portions of the forecast area. The heat advisory for portions of Southeast Missouri, the southernmost counties in Southern Illinois, and far Western Kentucky will be allowed to continue, though will be somewhat hit or miss in terms of individual stations meeting criteria. Convection this morning has been on the lighter side of last nights' model spread, and conditions are dry at this time, but development remains possible in the late afternoon to evening hours. A marginal risk of severe weather continues due to the potential for wind gusts. There is plenty of instability and moisture but shear continues to be weak, favoring pulse or fairly disorganized multicell storms. Scattered showers continue overnight, with the possibility of training for which there is a slight risk excessive rainfall outlook. Area average precipitation through tonight will be on the order of a third of an inch but localized amounts of an inch or more are likely. Another cold front further northwest will progress towards the Quad State region slowly through Friday, becoming the predominant boundary in the area. Moisture streaming into the area ahead of this front tomorrow will result in increased PoPs and a moderate risk ERO area for the Kentucky Pennyrile area. Training will once again be the cause of potential flooding, given high PW values, but CAMs are not in strong agreement on the development of training storms. Either way, this should be the rainiest day for the remainder of the workweek. A strong to severe storm will be possible in the afternoon to evening hours. The boundary moves towards the Tennessee border on Friday, shifting the axis of greater precip chances/amounts south into SEMO/W.KY and Arkansas/Tennessee. Northern portions of the CWA could be dry. Highs will trend cooler as the fronts drift southward. Highs in the upper 80s to lower 90s will drop to the mid-80s tomorrow, then northerly flow will further reduce high temperatures to the lower half of the 80s on Friday. Low temperatures will trend cooler as well, from the lower 70s tonight to the mid-60s Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 330 PM CDT Wed Jul 27 2022 There was some question about how far north there will be shower and tstm activity over the weekend, with easterly surface winds through at least Sat night under a brief period of subtle ridging aloft. Highs nears 80 and surface dewpoints in the middle 60s will prevail through then. NBM had rather high PoPs for especially Sun morning, so with collaboration from other offices, we trimmed back PoPs a modest amount, especially in the northern half of the region. This was favored by the 12Z GFS deterministic solution. Differences in timing and strength of the ridging in the models spelled uncertainty for how much convective activity will actually occur. After daybreak Sun, southerly surface winds should enable dewpoints to increase back into the lower 70s. By early Mon, another impulse of energy in the cyclonic flow aloft is forecast to produce another round of showers and tstms. Decent coverage may linger into Mon night before beginning to show a diminishing trend, especially by Tue night as the flow aloft becomes anti-cylonic. This appears to be a rather amplified ridge, so copius moisture should combine with more temperatures in the 90s and possibly more heat headlines. && .AVIATION... Issued at 1229 PM CDT Wed Jul 27 2022 Aside from dry early afternoon hours today, scattered showers will be present through the rest of the TAF period. Thunderstorms are possible in the late afternoon to early evening hours and again tomorrow. Brief MVFR cigs are possible at northern terminals today and vsby reductions will accompany the heavier showers. West-southwesterly winds around 6-10 kts today will decrease overnight, then return to 5-8 kts tomorrow. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Heat Advisory until 8 PM CDT this evening for ILZ092>094. MO...Heat Advisory until 8 PM CDT this evening for MOZ107>112-114. IN...None. KY...Heat Advisory until 8 PM CDT this evening for KYZ001>006-008-009. && SHORT TERM...ATL LONG TERM...DB AVIATION...ATL
Hazardous Weather Outlook National Weather Service Paducah KY 333 PM CDT Wed Jul 27 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-282045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 333 PM CDT Wed Jul 27 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect this afternoon for portions of southeast Missouri, extreme southern Illinois, and western Kentucky. Refer to the product for additional details. There is a chance of thunderstorms this evening across the entire region. An isolated severe thunderstorm with damaging wind gusts cannot be ruled out. Otherwise, localized flooding and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A chance of thunderstorms is forecast across the entire area Thursday and mainly over the southern half of the region on Friday through Sunday. Daily chances of mainly afternoon thunderstorms are then forecast Monday and Tuesday. The best chances will occur on Thursday and again on Sunday with a warm frontal passage. Locally heavy rainfall and lightning will be the primary concerns, but a few stronger storms with gusty winds cannot be ruled out. Afternoon heat index values could climb back over 100 degrees Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out for this evening and Thursday.
Special Weather Statement
National Weather Service Paducah KY
608 PM CDT Wed Jul 27 2022
MOZ100-107-280000-
Carter MO-Wayne MO-
608 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of northeastern Carter
and western Wayne Counties through 700 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garwood, or 7 miles southwest of Piedmont, moving east at 30 mph.
HAZARD...Winds 40 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Piedmont around 620 PM CDT.
Other locations in the path of this storm include Williamsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3705 9093 3705 9078 3714 9078 3714 9076
3717 9076 3717 9074 3727 9073 3727 9042
3693 9054 3693 9068 3702 9094
TIME...MOT...LOC 2307Z 278DEG 24KT 3710 9083
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CNThe St Louis radar (KLSX), 170 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees were reported down on power lines.
Two trees were down near County Road 327 and Highway H.
Electrical lines were damaged in Puxico.
One tree was reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035840, 1035841, 1035842, 1035843.